Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


knee/feet stiffness in AM
May 13, 2009

I am a 50 yo male who was diagnosed in 1999. I have been on my current regimen for 2+ years - reyatez, epzicom, & norvir. I am undetectable and my T cells are running 800+. In the last few weeks I have been waking up with stiffness and soreness in my feet and knees. After stretching and walking around, the issue subsides. Could this be a drug side effect? Or, am I just feeling my 50s?

Response from Dr. Henry

Symmetric pain in feet and legs would raise concern about peripheral neuropathy. A careful neurologic evaluation is recommended to see if the character of the pain fits with drug or HIV related neuropathy (usually symmetric starting to toes/feet before involving more proximal areas (angles/legs). Your current HIV regimen has a low overall incidence of peripheral neuropathy though it does occur do needs to be considered as a possibility. KH



Previous
Face rash
Next
Altripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement